Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2012, Article ID 316852, 29 pages
http://dx.doi.org/10.1155/2012/316852
Research Article

Numerov's Method for a Class of Nonlinear Multipoint Boundary Value Problems

1Department of Mathematics, East China Normal University, Shanghai 200241, China
2Scientific Computing Key Laboratory of Shanghai Universities, Division of Computational Science, E-Institute of Shanghai Universities, Shanghai Normal University, Shanghai 200234, China
3Department of Mathematics, University of Rome “La Sapienza”, Piazzale le Aldo Moro 2, 00185 Rome, Italy

Received 28 March 2011; Revised 16 May 2011; Accepted 13 June 2011

Academic Editor: Shengyong Chen

Copyright © 2012 Yuan-Ming Wang et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. Y. Zou, Q. Hu, and R. Zhang, “On numerical studies of multi-point boundary value problem and its fold bifurcation,” Applied Mathematics and Computation, vol. 185, no. 1, pp. 527–537, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  2. J. Adem and M. Moshinsky, “Self-adjointness of a certain type of vectorial boundary value problems,” Boletín de la Sociedad Matemática Mexicana, vol. 7, pp. 1–17, 1950. View at Google Scholar
  3. M. S. Berger and L. E. Fraenkel, “Nonlinear desingularization in certain free-boundary problems,” Communications in Mathematical Physics, vol. 77, no. 2, pp. 149–172, 1980. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  4. M. Greguš, F. Neuman, and F. M. Arscott, “Three-point boundary value problems in differential equations,” Journal of the London Mathematical Society, vol. 2, pp. 429–436, 1971. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  5. C.-Z. Bai and J.-X. Fang, “Existence of multiple positive solutions for nonlinear m-point boundary-value problems,” Applied Mathematics and Computation, vol. 140, no. 2-3, pp. 297–305, 2003. View at Publisher · View at Google Scholar
  6. P. W. Eloe and Y. Gao, “The method of quasilinearization and a three-point boundary value problem,” Journal of the Korean Mathematical Society, vol. 39, no. 2, pp. 319–330, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  7. W. Feng and J. R. L. Webb, “Solvability of m-point boundary value problems with nonlinear growth,” Journal of Mathematical Analysis and Applications, vol. 212, no. 2, pp. 467–480, 1997. View at Publisher · View at Google Scholar
  8. Y. Guo, W. Shan, and W. Ge, “Positive solutions for second-order m-point boundary value problems,” Journal of Computational and Applied Mathematics, vol. 151, no. 2, pp. 415–424, 2003. View at Publisher · View at Google Scholar
  9. C. P. Gupta, “A Dirichlet type multi-point boundary value problem for second order ordinary differential equations,” Nonlinear Analysis, vol. 26, no. 5, pp. 925–931, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  10. R. Ma, “Positive solutions of a nonlinear m-point boundary value problem,” Computers & Mathematics with Applications, vol. 42, no. 6-7, pp. 755–765, 2001. View at Publisher · View at Google Scholar
  11. B. Liu, “Solvability of multi-point boundary value problem at resonance (II),” Applied Mathematics and Computation, vol. 136, no. 2-3, pp. 353–377, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  12. X. Liu, J. Qiu, and Y. Guo, “Three positive solutions for second-order m-point boundary value problems,” Applied Mathematics and Computation, vol. 156, no. 3, pp. 733–742, 2004. View at Publisher · View at Google Scholar
  13. R. Ma, “Multiplicity results for a three-point boundary value problem at resonance,” Nonlinear Analysis, vol. 53, no. 6, pp. 777–789, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  14. R. Ma, “Positive solutions for nonhomogeneous m-point boundary value problems,” Computers & Mathematics with Applications, vol. 47, no. 4-5, pp. 689–698, 2004. View at Publisher · View at Google Scholar
  15. B. Liu and J. Yu, “Solvability of multi-point boundary value problem at resonance (III),” Applied Mathematics and Computation, vol. 129, no. 1, pp. 119–143, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  16. W. Feng and J. R. L. Webb, “Solvability of three point boundary value problems at resonance,” Nonlinear Analysis, vol. 30, no. 6, pp. 3227–3238, 1997. View at Google Scholar
  17. Z. Zhang and J. Wang, “Positive solutions to a second order three-point boundary value problem,” Journal of Mathematical Analysis and Applications, vol. 285, no. 1, pp. 237–249, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  18. V. A. Il'in and E. I. Moiseev, “Nonlocal boundary value problem of the first kind for a Sturm-Liouville operator in its differential and finite difference aspects,” Differential Equations, vol. 23, no. 7, pp. 803–810, 1987. View at Google Scholar
  19. V. A. Il'in and E. I. Moiseev, “Nonlocal boundary value problem of the second kind for a Sturm-Liouville operator,” Differential Equations, vol. 23, no. 8, pp. 979–987, 1987. View at Google Scholar
  20. C. P. Gupta, “Solvability of a three-point nonlinear boundary value problem for a second order ordinary differential equation,” Journal of Mathematical Analysis and Applications, vol. 168, no. 2, pp. 540–551, 1992. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  21. C. P. Gupta, “A generalized multi-point boundary value problem for second order ordinary differential equations,” Applied Mathematics and Computation, vol. 89, no. 1–3, pp. 133–146, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  22. B. Liu, “Solvability of multi-point boundary value problem at resonance. Part IV,” Applied Mathematics and Computation, vol. 143, no. 2-3, pp. 275–299, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  23. Z. Zhang and J. Wang, “The upper and lower solution method for a class of singular nonlinear second order three-point boundary value problems,” Journal of Computational and Applied Mathematics, vol. 147, no. 1, pp. 41–52, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  24. C. P. Gupta, S. K. Ntouyas, and P. Ch. Tsamatos, “On an m-point boundary-value problem for second-order ordinary differential equations,” Nonlinear Analysis, vol. 23, no. 11, pp. 1427–1436, 1994. View at Publisher · View at Google Scholar
  25. W. Feng, “On a m-point nonlinear boundary value problem,” Nonlinear Analysis, vol. 30, pp. 5369–5374, 1997. View at Google Scholar
  26. R. Ma, “Existence theorems for a second order m-point boundary value problem,” Journal of Mathematical Analysis and Applications, vol. 211, no. 2, pp. 545–555, 1997. View at Publisher · View at Google Scholar
  27. S. A. Marano, “A remark on a second-order three-point boundary value problem,” Journal of Mathematical Analysis and Applications, vol. 183, no. 3, pp. 518–522, 1994. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  28. C. P. Gupta, “A second order m-point boundary value problem at resonance,” Nonlinear Analysis, vol. 24, no. 10, pp. 1483–1489, 1995. View at Publisher · View at Google Scholar
  29. C. P. Gupta, “Existence theorems for a second order m-point boundary value problem at resonance,” International Journal of Mathematics and Mathematical Sciences, vol. 18, no. 4, pp. 705–710, 1995. View at Publisher · View at Google Scholar
  30. M. Urabe, “Numerical solution of multi-point boundary value problems in Chebyshev series theory of the method,” Numerische Mathematik, vol. 9, pp. 341–366, 1967. View at Google Scholar
  31. M. Lentini and V. Pereyra, “A variable order finite difference method for nonlinear multipoint boundary value problems,” Mathematics of Computation, vol. 28, pp. 981–1003, 1974. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  32. F. R. de Hoog and R. M. M. Mattheij, “An algorithm for solving multipoint boundary value problems,” Computing, vol. 38, no. 3, pp. 219–234, 1987. View at Publisher · View at Google Scholar
  33. R. P. Agarwal, “The numerical solution of multipoint boundary value problems,” Journal of Computational and Applied Mathematics, vol. 5, no. 1, pp. 17–24, 1979. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  34. T. Ojika and W. Welsh, “A numerical method for multipoint boundary value problems with application to a restricted three-body problem,” International Journal of Computer Mathematics, vol. 8, no. 4, pp. 329–344, 1980. View at Google Scholar · View at Zentralblatt MATH
  35. W. Welsh and T. Ojika, “Multipoint boundary value problems with discontinuities. I. Algorithms and applications,” Journal of Computational and Applied Mathematics, vol. 6, no. 2, pp. 133–143, 1980. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  36. R. P. Agarwal, “On multi-point boundary value problems for discrete equations,” Journal of Mathematical Analysis and Applications, vol. 96, pp. 520–534, 1983. View at Google Scholar
  37. R. P. Agarwal and R. A. Usmani, “The formulation of invariant imbedding method to solve multipoint discrete boundary value problems,” Applied Mathematics Letters, vol. 4, no. 4, pp. 17–22, 1991. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  38. R. C. Gupta and R. P. Agarwal, “A new shooting method for multipoint discrete boundary value problems,” Journal of Mathematical Analysis and Applications, vol. 112, no. 1, pp. 210–220, 1985. View at Publisher · View at Google Scholar
  39. F. Geng, “Solving singular second order three-point boundary value problems using reproducing kernel Hilbert space method,” Applied Mathematics and Computation, vol. 215, no. 6, pp. 2095–2102, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  40. R. P. Agarwal, “On Nomerov's method for solving two point boundary value problems,” Utilitas Mathematica, vol. 28, pp. 159–174, 1985. View at Google Scholar
  41. R. P. Agarwal, Difference Equations and Inequalities, vol. 155 of Monographs and Textbooks in Pure and Applied Mathematics, Marcel Dekker, New York, NY, USA, 1992.
  42. L. K. Bieniasz, “Use of the Numerov method to improve the accuracy of the spatial discretization in finite-difference electrochemical kinetic simulations,” Journal of Computational Chemistry, vol. 26, pp. 633–644, 2002. View at Google Scholar
  43. M. M. Chawla and P. N. Shivakumar, “Numerov's method for non-linear two-point boundary value problems,” International Journal of Computer Mathematics, vol. 17, pp. 167–176, 1985. View at Google Scholar
  44. L. Collatz, The Numerical Treatment of Differential Equations, Springer, Berlin, Germany, 3rd edition, 1960.
  45. Y. Fang and X. Wu, “A trigonometrically fitted explicit Numerov-type method for second-order initial value problems with oscillating solutions,” Applied Numerical Mathematics, vol. 58, no. 3, pp. 341–351, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  46. T. E. Simos, “A Numerov-type method for the numerical solution of the radial Schrödinger equation,” Applied Numerical Mathematics, vol. 7, no. 2, pp. 201–206, 1991. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  47. Y.-M. Wang, “Monotone methods for a boundary value problem of second-order discrete equation,” Computers & Mathematics with Applications, vol. 36, no. 6, pp. 77–92, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  48. Y.-M. Wang, “Numerov's method for strongly nonlinear two-point boundary value problems,” Computers & Mathematics with Applications, vol. 45, no. 4-5, pp. 759–763, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  49. Y.-M. Wang, “The extrapolation of Numerov's scheme for nonlinear two-point boundary value problems,” Applied Numerical Mathematics, vol. 57, no. 3, pp. 253–269, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  50. Y.-M. Wang and B.-Y. Guo, “On Numerov scheme for nonlinear two-points boundary value problem,” Journal of Computational Mathematics, vol. 16, no. 4, pp. 345–366, 1998. View at Google Scholar · View at Zentralblatt MATH
  51. Y.-M. Wang and R. P. Agarwal, “Monotone methods for solving a boundary value problem of second order discrete system,” Mathematical Problems in Engineering, vol. 5, no. 4, pp. 291–315, 1999. View at Google Scholar
  52. B. V. Numerov, “A method of extrapolation of perturbations,” Monthly Notices of the Royal Astronomical Society, vol. 84, pp. 592–601, 1924. View at Google Scholar
  53. R. P. Agarwal and Y.-M. Wang, “The recent developments of Numerov's method,” Computers & Mathematics with Applications, vol. 42, no. 3–5, pp. 561–592, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  54. C. V. Pao, Nonlinear Parabolic and Elliptic Equations, Plenum Press, New York, NY, USA, 1992.
  55. C. Cattani, “Shannon wavelets for the solution of integrodifferential equations,” Mathematical Problems in Engineering, vol. 2010, Article ID 408418, 22 pages, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  56. C. Cattani and A. Kudreyko, “Harmonic wavelet method towards solution of the Fredholm type integral equations of the second kind,” Applied Mathematics and Computation, vol. 215, no. 12, pp. 4164–4171, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  57. M. Li, S. C. Lim, and S.-Y. Chen, “Exact solution of impulse response to a class of fractional oscillators and its stability,” Mathematical Problems in Engineering, vol. 2011, Article ID 657839, 9 pages, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  58. M. Li and W. Zhao, “Representation of a stochastic traffic bound,” IEEE Transactions on Parallel and Distributed Systems, vol. 21, no. 9, pp. 1368–1372, 2010. View at Publisher · View at Google Scholar
  59. S.-Y. Chen, H. Tong, Z. Wang, S. Liu, M. Li, and B. Zhang, “Improved generalized belief propagation for vision processing,” Mathematical Problems in Engineering, vol. 2011, Article ID 416963, 12 pages, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  60. S.-Y. Chen and Q. Guan, “Parametric shape representation by a deformable NURBS model for cardiac functional measurements,” IEEE Transactions on Biomedical Engineering, vol. 58, pp. 480–487, 2011. View at Publisher · View at Google Scholar
  61. Y.-M. Wang, W.-J. Wu, and R. P. Agarwal, “A fourth-order compact finite difference method for nonlinear higher-order multi-point boundary value problems,” Computers & Mathematics with Applications, vol. 61, no. 11, pp. 3226–3245, 2011. View at Publisher · View at Google Scholar
  62. R. S. Varga, Matrix Iterative Analysis, vol. 27 of Springer Series in Computational Mathematics, Springer, Berlin, Germany, 2nd edition, 2000.
  63. L. Collatz, Funktionalanalysis und Numerische Mathematik, Springer, Berlin, Germany, 1964.